Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 6, NWS Pueblo, CO

July 15, 2014El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 15, 2014, 4:08 AM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jul 15, 2014, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2014, 4:08 AM MDT (10:08 UTC)
In effect from
Jul 15, 2014, 12:00 PM MDT
Expired
Jul 16, 2014, 12:00 AM MDT
In force
12 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
2462 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WGUS65 KPUB 151008
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
408 AM MDT TUE JUL 15 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER THE PIKES PEAK
REGION THIS AFTERNOON AND TONIGHT...

.A VERY MOIST ATMOSPHERE WILL REMAIN IN PLACE OVER THE AREA 
TODAY...AND ANY THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE PIKES PEAK REGION WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT PERIOD OF
TIME.

COZ081-082-084-085-151815-
/O.NEW.KPUB.FF.A.0006.140715T1800Z-140716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...PIKES PEAK...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
408 AM MDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER 
  COUNTY AND THE RAMPART RANGE. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS
  AFTERNOON...THEN MOVE ACROSS LOWER ELEVATIONS DURING THE LATE
  AFTERNOON AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO
  PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN
  HOUR...WHICH MAY CAUSE FLASH FLOODING. AREAS WHICH SAW HEAVY
  RAINFALL ON MONDAY...INCLUDING TELLER COUNTY AROUND WOODLAND
  PARK AND EASTERN EL PASO COUNTY AROUND ELLICOT...WILL BE
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
429 
WGUS65 KPUB 151755
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT TUE JUL 15 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER THE PIKES PEAK
REGION THIS AFTERNOON AND TONIGHT...

.A VERY MOIST ATMOSPHERE WILL REMAIN IN PLACE OVER THE AREA
TODAY...AND ANY THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE PIKES PEAK REGION WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT PERIOD OF
TIME.

COZ081-082-084-085-160200-
/O.CON.KPUB.FF.A.0006.140715T1800Z-140716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...PIKES PEAK...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
1155 AM MDT TUE JUL 15 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* THROUGH THIS EVENING

* THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...
   THEN MOVE ACROSS LOWER ELEVATIONS DURING THE LATE AFTERNOON 
  AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE 
  RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN HOUR...WHICH 
  MAY CAUSE FLASH FLOODING. AREAS WHICH SAW HEAVY RAINFALL ON 
  MONDAY...INCLUDING TELLER COUNTY AROUND WOODLAND PARK AND 
  EASTERN EL PASO COUNTY AROUND ELLICOT...WILL BE ESPECIALLY 
  SUSCEPTIBLE TO FLASH FLOODING TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
669 
WGUS65 KPUB 152226
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT TUE JUL 15 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER THE PIKES PEAK
REGION INTO TONIGHT...

.A VERY MOIST ATMOSPHERE REMAINS IN PLACE LATE THIS AFTERNOON...AND
ANY THUNDERSTORMS WHICH DEVELOP LATE THIS AFTERNOON AND EVENING
ACROSS THE PIKES PEAK REGION WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT PERIOD OF TIME.

COZ081-082-084-085-160600-
/O.CON.KPUB.FF.A.0006.000000T0000Z-140716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...PIKES PEAK...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
426 PM MDT TUE JUL 15 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* UNTIL MIDNIGHT MDT TONIGHT

* THUNDERSTORMS...CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 1 TO 2
  INCHES IN LESS THAN AN HOUR...MAY CAUSE FLASH FLOODING. AREAS
  WHICH EXPERIENCED HEAVY RAINFALL ON MONDAY...INCLUDING TELLER
  COUNTY AROUND WOODLAND PARK AS WELL AS EASTERN EL PASO COUNTY
  AROUND ELLICOTT...WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH
  FLOODING THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
852 
WGUS65 KPUB 160533
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1133 PM MDT TUE JUL 15 2014

...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTY WILL EXPIRE AT
MIDNIGHT...

COZ081-082-084-085-160645-
/O.EXP.KPUB.FF.A.0006.000000T0000Z-140716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...PIKES PEAK...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
1133 PM MDT TUE JUL 15 2014

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO WILL
EXPIRE AT MIDNIGHT MDT TONIGHT. SHOWERS WILL LIKELY OCCUR THROUGH
THE NIGHT TIME HOURS...BUT RAIN HEAVY ENOUGH TO PRODUCE FLASH
FLOODING IS NOT LIKELY TO OCCUR. 

THE HEAVY RAIN THREAT WILL RETURN TO THE REGION WEDNESDAY
AFTERNOON. 

$$

HODANISH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 14, 11:03 PM MDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 14, 11:03 PM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1103 PM MDT MON JUL 14 2014

.UPDATE...
ISSUED AT 703 PM MDT MON JUL 14 2014

UPDATED GRIDS/ZONES TO ALLOW SEVERE THUNDERSTORM WATCH TO EXPIRE
AT 7 PM MDT AND ALSO TO CONTINUE FLASH FLOOD WATCH UNTIL 11 PM
MDT FOR PUBLIC ZONES 088-089-093>099.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 353 PM MDT MON JUL 14 2014

WILL KEEP THIS BRIEF DUE TO ONGOING ACTIVE CONDITIONS. MAJORITY
OF FORECAST DISTRICT TO REMAIN ACTIVE AT TIMES INTO TUESDAY AS
ELEVATED PRECIPITABLE WATERS CONTINUE IN WAKE OF
NORTH-NORTHEASTERLY SURGE THAT PUSHED ACROSS CWFA EARLIER TODAY.

IN ADDITION TO THE AVAILABLE ADEQUATE ATMOSPHERIC MOISTURE...
FAVORABLE CAPES...LIS AND MEAN LAYER SHEARS WILL ALLOW FOR THE
POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS TUESDAY.

ALSO...STORMS WITH LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING
FLASH FLOODING...WILL BE POSSIBLE OVER AREA BURN SCARS AND
LOCATIONS THAT HAVE EXPERIENCED SIGNIFICANT PRECIPITATION DURING
THE PAST THREE TO FOUR DAYS. WFO PUEBLO WILL CONTINUE TO MONITOR
CLOSELY. FINALLY...NEAR TO BELOW SEASONAL MAXIMUM TEMPERATURES
SHOULD BE NOTED OVER MOST LOCATIONS TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 353 PM MDT MON JUL 14 2014

UNSETTLED/ACTIVE METEOROLOGICAL CONDITIONS AND BELOW SEASONAL
MAXIMUM TEMPERATURES ARE EXPECTED TO CONTINUE OVER THE MAJORITY
OF THE FORECAST DISTRICT FROM TUESDAY NIGHT INTO THURSDAY AS
GENERALLY MOIST UPSLOPE FLOW ALLOWS FORECAST PRECIPITABLE WATERS
TO REMAIN ELEVATED DURING THIS TIME-FRAME.

LOCALIZED FLASH FLOODING WILL BE POSSIBLE AT TIMES FROM TUESDAY
NIGHT INTO THURSDAY(INCLUDING BUT NOT LIMITED TO THE AREA BURN
SCARS).  AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY.

A FEW SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE
TUESDAY INTO THURSDAY TIME-FRAME AS FAVORABLE BULK LAYER
SHEARS...CAPES AND LIS INTERACT WITH THE ABUNDANT ATMOSPHERIC
MOISTURE PROFILE.

THE FORECAST DISTRICT SHOULD THEN NOTE A DRYING AND WARMING TREND
FROM FRIDAY INTO NEXT MONDAY AS UPPER RIDGING BUILDS OVER SOUTHERN
COLORADO.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1100 PM MDT MON JUL 14 2014

THROUGH THE EARLY MORNING HOURS...ISOLD SHOWERS AND TSRA WILL BE
POSSIBLE AT BOTH KCOS AND KPUB. KALS SHOULD REMAIN DRY.

TAKING A SECOND LOOK AT THINGS...IT IS QUITE MOIST AND WITH
UPSLOPE FLOW TONIGHT WE MAY SEE SOME LOW STRATUS DEVELOP AT KCOS
AND POSSIBLY KPUB. STRATUS SHOULD BREAK UP BY MID MORNING.

FOR TOMORROW...THE OVERALL BEST CHANCE OF SHOWERS AND STORMS WILL
BE LATE IN THE DAY AND ESPECIALLY TOMORROW EVENING. WITH A RATHER
STRONG JETSTREAM OVERHEAD...SOME OF THE STORMS COULD BE
SEVERE...WITH DAMAGING HAIL POSSIBLE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...HODANISH
Hazardous weather outlook, Jul 14, 11:19 AM MDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT MON JUL 14 2014

COZ058>089-093>099-151730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
INTO THE LATE EVENING HOURS. THERE HAS BEEN A SLIGHT DECREASE IN
AVAILABLE MOISTURE AND A SLIGHT INCREASE IN THE STEERING WINDS IN
THE ATMOSPHERE TODAY...WHICH WILL DECREASE THE CHANCES FOR
WIDESPREAD FLASH FLOODING ACROSS THE AREA. HOWEVER...THERE REMAINS
ENOUGH MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY
RAINFALL...WHICH WOULD STILL POSE THE THREAT FOR FLASH FLOODING
ACROSS AREA BURN SCARS...AS WELL AS THOSE AREAS THAT HAVE RECEIVED
HIGHER AMOUNTS OF PRECIPITATION DURING THE PREVIOUS FEW DAYS.

THE INCREASED WINDS ALOFT...HOWEVER...WILL ALLOW FOR INCREASED
CHANCES FOR A FEW STRONG TO SEVERE STORMS...PRODUCING HAIL AROUND
ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH...ESPECIALLY
OVER THE FAR SOUTHEASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TUESDAY AND WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING
HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND
FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP
WILL INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS
TO 50 MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE
HAIL AND WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN
MOUNTAINS AND PLAINS ON TUESDAY.

A SLOW WARMING AND DRYING TREND IS EXPECTED FROM THURSDAY INTO THE
WEEKEND...ALTHOUGH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER AND NEAR THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 15, 1:54 AM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
154 AM MDT TUE JUL 15 2014

COZ085-086-089-150830-
CROWLEY COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
154 AM MDT TUE JUL 15 2014

...SPECIAL WEATHER STATEMENT...

AT 153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HANOVER...OR 27 MILES
NORTHEAST OF PUEBLO...MOVING SOUTH AT 20 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM...ALONG WITH RAINFALL
OF UP TO AN INCH IN LESS THAN AN HOUR.

LOCATIONS IMPACTED INCLUDE...
PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO SMALL STREAM FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3865 10405 3853 10405 3852 10400 3839 10394
      3830 10438 3864 10438
TIME...MOT...LOC 0753Z 001DEG 20KT 3855 10427

ETP
Special weather statement, Jul 15, 2:18 AM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 AM MDT TUE JUL 15 2014

COZ081-084-085-150845-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
218 AM MDT TUE JUL 15 2014

...SPECIAL WEATHER STATEMENT...

AT 216 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
WEAK THUNDERSTORM MOVING OVER THE WALDO CANYON BURN NEAR MANITOU
SPRINGS. THE STORM WAS MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

LAT...LON 3887 10502 3899 10497 3895 10484 3884 10492
TIME...MOT...LOC 0816Z 290DEG 36KT 3890 10491

ETP
Special weather statement, Jul 15, 2:44 AM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
244 AM MDT TUE JUL 15 2014

COZ086-089-093-150915-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
244 AM MDT TUE JUL 15 2014

...SPECIAL WEATHER STATEMENT...

AT 243 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF FOWLER...OR 28 MILES EAST OF
PUEBLO...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL AND RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY FORD...FOWLER...MANZANOLA...OLNEY SPRINGS AND CROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING OF AREA STREAMS AND NORMALLY DRY ARROYOS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3823 10426 3837 10392 3804 10373 3789 10406
TIME...MOT...LOC 0843Z 344DEG 24KT 3820 10409

ETP
Special weather statement, Jul 15, 3:07 AM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
307 AM MDT TUE JUL 15 2014

COZ086-089-093-150930-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
307 AM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CROWLEY...SOUTHWESTERN
OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 330 AM MDT...

AT 307 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOWLER...OR 25 MILES WEST OF LA JUNTA...
MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOWLER...MANZANOLA AND OLNEY SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3809 10413 3818 10394 3789 10365 3775 10394
TIME...MOT...LOC 0907Z 328DEG 24KT 3808 10399

ETP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:04 PM MDTSpecial Weather StatementPUBFremont41 min
Jul 14, 6:06 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 14, 6:14 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 14, 6:26 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 14, 6:30 PM MDTSpecial Weather StatementPUBKiowa30 min
Jul 14, 6:47 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 14, 6:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 14, 7:19 PM MDTSpecial Weather StatementPUBHuerfano26 min
Jul 14, 7:23 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 15, 12:47 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 15, 1:54 AM MDTSpecial Weather StatementPUBCrowley36 min
Jul 15, 2:18 AM MDTSpecial Weather StatementPUBTeller27 min
Jul 15, 2:44 AM MDTSpecial Weather StatementPUBCrowley31 min
Jul 15, 3:07 AM MDTSpecial Weather StatementPUBOtero23 min
Jul 15, 8:28 AM MDTAreal Flood WarningPUBBent3 hr
Jul 15, 1:11 PM MDTSpecial Weather StatementPUBCostilla34 min
Jul 15, 1:38 PM MDTSpecial Weather StatementPUBCuster37 min
Jul 15, 1:47 PM MDTSpecial Weather StatementPUBChaffee28 min
Jul 15, 1:53 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Saguache19 min
Jul 15, 2:11 PM MDTSpecial Weather StatementPUBTeller34 min
Jul 15, 2:14 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 15, 2:26 PM MDTRiver Flood WarningPUBOtero35 hr
Jul 15, 2:53 PM MDTSpecial Weather StatementPUBFremont37 min
Jul 15, 3:29 PM MDTSpecial Weather StatementPUBChaffee31 min
Jul 15, 3:43 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 15, 4:01 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 15, 4:22 PM MDTSpecial Weather StatementPUBCostilla38 min
Jul 15, 4:24 PM MDTSpecial Weather StatementPUBHuerfano51 min
Jul 15, 4:28 PM MDTSpecial Weather StatementPUBRio Grande32 min
Jul 15, 4:40 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo50 min
Jul 15, 5:08 PM MDTSevere Thunderstorm WarningPUBConejos, Costilla39 min
Jul 15, 5:10 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 15, 5:14 PM MDTFlash Flood WarningPUBHuerfano, Las Animas3 hr
Jul 15, 5:30 PM MDTSpecial Weather StatementPUBLas Animas45 min

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.